Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Oct 4, 2021, 4:44 PM EDT for Ashtabula County, Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2021, 4:44 PM EDT (20:44 UTC)
- Expired
- Oct 4, 2021, 6:15 PM EDT
- In force
- 91 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 30
Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA
The radar
The Buffalo radar (KBUF), 155 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WWUS81 KCLE 042044
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
444 PM EDT Mon Oct 4 2021
OHZ014-089-PAZ001>003-042215-
Ashtabula Lakeshore OH-Ashtabula Inland OH-Northern Erie PA-
Southern Erie PA-Crawford PA-
444 PM EDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of Ashtabula, Erie and
Crawford Counties through 615 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ashtabula, moving northeast at 15 mph.
HAZARD...A funnel cloud was reported east of Painesville, OH.
SOURCE...Trained Spotter.
IMPACT...Conditions are favorable for funnel cloud. Most of the time
these funnel clouds are harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50
mph.
Locations impacted include...
Erie, Ashtabula, Meadville, Conneaut, Geneva-On-The-Lake, Corry,
Edinboro, Geneva, Titusville, North East, Union City, Girard, North
Kingsville, Cambridge Springs, Orwell, Waterford, Albion, Andover,
Linesville and Wattsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4221 7978 4201 7976 4199 7961 4162 7962
4162 7982 4149 8000 4150 8101 4186 8100
4187 8089 4203 8034 4212 8014 4213 8015
4214 8009 4215 8011 4214 8014 4217 8012
4217 8008 4214 8008 4227 7976
TIME...MOT...LOC 2040Z 222DEG 13KT 4179 8075
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 4, 3:13 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 4, 3:13 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 313 PM EDT Mon Oct 4 2021 .SYNOPSIS... Low pressure will meander across the lower Great Lakes through tonight. High pressure will begin to briefly build south across the area late Tuesday as the next low pressure system will move north across the Tennessee Valley on Wednesday into Thursday. This low may linger across the Ohio Valley into Friday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... A cloudy and soggy forecast remains to be the case through tonight and perhaps into early Tuesday as low pressure continues to meander across the lower Great Lakes. Rain continues across the region this afternoon with some brief, heavier downpours possible into the early evening hours. Not seeing much lightning with this activity with instability parameters generally less than 1000 J/kg. Rain coverage is expected to quickly decrease following sunset. Later tonight, confidence has increased in fog potential across much of the area with a weak wind profile and very moist near surface conditions expected. Some areas may experience dense fog at times, down to a quarter mile or less. On Tuesday, it may take a while for any residual fog or low clouds to lift, so we may see general cloudiness through much of the morning. The good news, however, is that high pressure may briefly push south across the Great Lakes, with perhaps some glints of sunshine across the central and southern portions of the area. Only a slight chance of some isolated drizzle or light rain showers tomorrow. Lowered temperatures a few degrees given the anticipated cloudiness, resulting in the low to mid 70s range; still above average for this time of the year. Mainly quiet weather should persist Tuesday night, though we'll have to monitor for some patchy fog potential once again. Lows will be in the lower 60s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... The northeastward movement of the upper low has slowed slightly so it will delay the onset of rain until late Wednesday afternoon into the evening. These showers and thunderstorms will mainly impact the western CWA. The highest rain chances still look to be Thursday into Thursday night as the low finally picks up a better northeast movement. Will have to monitor for some locally heavy rainfall if we can get some training storms otherwise we shouldn't have any flooding issues. Temperatures will continue to be above seasonal averages through the short term. && .LONG TERM /FRIDAY THROUGH MONDAY/... The upper low fills and becomes an open wave by Friday night. Until this low/trough gets east of the region we will be dealing with variable POP's. Greatest chances should be Friday afternoon/evening then gradually shift the remaining showers west to east into Saturday. Sunday looks to be the dry day with the region between storm systems. It will become breezy Sunday afternoon as a cold front approaches from the west. Models are struggling with the timing of this front and where it may stall on Monday. Only will carry a slight chance mention of showers for now. Unseasonably warm temperatures are expected through the long term. && .AVIATION /18Z Monday THROUGH Saturday/... Mixed-bag of IFR, MVFR, and VFR across the TAF sites this afternoon. Anticipate predominately VFR ceilings to persist through the remainder of the afternoon as ceilings continue to lift and cloud breaks become ever more present. The exception will be any rain showers that impact the terminals where MVFR ceilings and IFR vsbys will briefly be possible. Any residual rain shower activity should quickly diminish by the evening hours with ceilings remaining in the low-end VFR range (~3500 ft). Tonight, a large area of fog is possible and could impact all TAF sites except TOL. The highest confidence in dense fog is at CAK/YNG with reduced confidence heading west (MFD/FDY) and towards the lakeshore (CLE/ERI). The highest chance for any IFR ceilings should be confined to the lakeshore as well, primarily impacting TOl/CLE/ERI. It may take a while for residual fog/mist and/or low ceilings to lift Tuesday morning. Winds are generally light this afternoon, less than 10 knots. Winds will become calm tonight, then increase to around 5 to 10 knots on Tuesday, from the northeast. Outlook...Non-VFR possible in showers and/or thunderstorms on Wednesday. Non-VFR more likely on Thursday into Friday. Non-VFR possible again on Saturday in periodic rain showers. && .MARINE... Low pressure over the west end of Lake Erie will drift southward and weaken overnight. A cold front moves across the lake through the evening with winds shifting to the northeast and east. The easterly winds increase Tuesday afternoon into the evening at 15 to maybe 20 knots. This will generate waves in the 2 to 4 foot range but could briefly reach 3 to 5 feet for a few hours Tuesday night. East to southeast winds then persist on the lake Wednesday into Thursday night but should be under 15 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn SHORT TERM...MM LONG TERM...MM AVIATION...Kahn MARINE...MM
Hazardous weather outlook, Oct 4, 4:32 AM EDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 432 AM EDT Mon Oct 4 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-050845- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 432 AM EDT Mon Oct 4 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 4, 4:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
444 PM EDT Mon Oct 4 2021
OHZ014-089-PAZ001>003-042215-
Ashtabula Lakeshore OH-Ashtabula Inland OH-Northern Erie PA-
Southern Erie PA-Crawford PA-
444 PM EDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of Ashtabula, Erie and
Crawford Counties through 615 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ashtabula, moving northeast at 15 mph.
HAZARD...A funnel cloud was reported east of Painesville, OH.
SOURCE...Trained Spotter.
IMPACT...Conditions are favorable for funnel cloud. Most of the time
these funnel clouds are harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50
mph.
Locations impacted include...
Erie, Ashtabula, Meadville, Conneaut, Geneva-On-The-Lake, Corry,
Edinboro, Geneva, Titusville, North East, Union City, Girard, North
Kingsville, Cambridge Springs, Orwell, Waterford, Albion, Andover,
Linesville and Wattsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4221 7978 4201 7976 4199 7961 4162 7962
4162 7982 4149 8000 4150 8101 4186 8100
4187 8089 4203 8034 4212 8014 4213 8015
4214 8009 4215 8011 4214 8014 4217 8012
4217 8008 4214 8008 4227 7976
TIME...MOT...LOC 2040Z 222DEG 13KT 4179 8075
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
SaundersNearby
Special Weather Statements in Pennsylvania, 2021Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.